MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,

ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,
Catalog Number 14000804
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a total abscession drainage catheter 0fx30cm.The provider reported that last week a patient came in who had a 10fr.Abscession placed on (b)(6), 2023 to drain an abdominal abscess.He came back to us on (b)(6), 2023 because the catheter was draining much fluid but the collection was still there.The provider typically just swaps the tube in these situations and reposition as needed to make sure the catheter is in the area most beneficial to drain.The provider put the guidewire in for the exchange, and when the radiologist pulled back on the tube it seemed normal but only part of the catheter came out.The pigtail portion was still in the pocket.It was thought the abscess fluid broke down the integrity of the catheter, and the pigtail released before they had inserted the guidewire.The radiologist informed the attending physician that the pigtail portion was still in the patient, and she said she will remove it at some point as this patient needs the abcess pocket cleaned out as per normal procedure.Radiology did place another total abscession drainage catheter.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was the total abscession drainage catheter shaft (partial), the hub which was attached to a high pressure stopcock.A visual examination of the catheter revealed the distal end of the catheter was missing due to a tear/break initiating at what appears to be the proximal suture hole.The strain relief and slide were removed from the proximal end of the catheter to confirm the distance of the break initiated at the specified location of the proximal suture hole.The failure seeming to initiate at the proximal suture hole and the lateral nature are consistent with the suture having been pulled through the sidewall of the catheter.It cannot be determined conclusively of this occurred during initial placement or if the catheter material was compromised in use due to chemical exposure, leading to a weakening of the material.The customer's reported complaint description of drainage catheter tip detached is confirmed.As noted in the customers noted events: the pigtail portion was still in the pocket.It was thought the abscess fluid broke down the integrity of the catheter." as noted in the provided dfu ((b)(4)) "warnings: do not use this catheter with alcohol." a definitive root cause could not be determined but a potential contributing factor is chemical exposure of the catheter tip, leading to a weakening of the material.In lieu of a reported lot number, a ship history report (shr) was generated for item number ((b)(4)) in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "to tighten the pigtail shape, gently pull the suture until resistance is felt.Warnings: do not use this catheter with alcohol.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
TOTAL ABSCESSION DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17276820
Report Number1319211-2023-00042
Device Sequence Number3534293
Product Code FGE
UDI-Device IdentifierH787140008045
UDI-PublicH787140008045
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14000804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight82 KG